U.S. doctors online nowAsk doctors free
ZA
A 24-year-old female asked:

I have decided to come off my birth control, however i'm still sexually active but we use condoms. i had my period about two and a half weeks ago but now i'm spotting (the blood was at first a bit red but now it's brown). should i be concerned?

1 doctor answer3 doctors weighed in
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
Spotting ?'s: After ceasing oral bcp's, you will resume ovulation, and some bleeding occurs when more than one egg is matured simultaneously, since the estrogen from two eggs is elevated, and with ovulation, the drop in estrogen is enough to cause some mild bleeding. Brown discharge is oxidized blood. Check for pregnancy with a serum HCG, as condoms are not 100% protective.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 11, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.